Aspartame May Be More Dangerous Than We Thought

Dr Julian Whitaker's statement on Aspartame/Nutrasweet

(excerpt from Dr. Julian Whitaker’s Health & Healing, November 1995, Vol. 5, No. 11)

Aspartame generates methanol in the intestinal tract, and even small amounts of this toxin could be causing significant eye problems. Aspartame has also been demonstrated to cause brain tumors in rats, and there has been a dramatic increase in the incidence of brain tumors in this country since aspartame was added to our food supply. In addition, aspartame is suspected of causing seizures. Do you need any more reasons to ban aspartame from your diet?

H.J. Roberts, M.D., F.A.C.P. who has testified before Congress and the FDA on this subject, feels that aspartame-containing products may be responsible for our increasing number of eye problems. He recommends that patients with decreased vision, blurred vision, bright flashes, tunnel vision, black spots, and other eye problems or unexplained retinal detachment or bleeding, hold off on any aggressive treatment until they have eliminated aspartame from their diet for at least one month. In many cases, this can alleviate these symptoms.

The bottom line is: Avoid aspartame - try stevia instead. It is available in a white powder, a concentrated liquid, or tea bags or leaves in health food stores.


Return to Healthread -Aspartame/Nutrasweet